Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Polynomial approximations of functions with endpoint singularities and product integration formulas


Authors: Giuseppe Mastroianni and Giovanni Monegato
Journal: Math. Comp. 62 (1994), 725-738
MSC: Primary 65D32; Secondary 41A10
MathSciNet review: 1201069
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Several problems of mathematical physics lead to Fredholm integral equations of the second kind where the kernels are either weakly or strongly singular and the known terms are smooth. These equations have solutions which are smooth in the whole interval of integration except at the endpoints where they have mild singularities. In this paper we derive new pointwise and uniform polynomial approximation error estimates for that type of function. These estimates are then used to obtain bounds for the remainder terms of interpolatory product rules, based on the zeros of classical Jacobi orthogonal polynomials, that have been proposed for the discretization of integrals of the form

$\displaystyle \int_{ - 1}^1 {k(x,y)f(x)dx,} $

appearing in the integral equations mentioned above.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32, 41A10

Retrieve articles in all journals with MSC: 65D32, 41A10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1201069-2
PII: S 0025-5718(1994)1201069-2
Article copyright: © Copyright 1994 American Mathematical Society